Cns Depression

CNS depression is caused by the misuse of CNS depressants. CNS depressants are substances that slow down the central nervous system. They are opioids, hypnotics, and sedatives. These drugs help to treat pain, sleep disorders, anxiety, and stress.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is taking 350 mg of Unisom safe or lethal?

Query: Hello doctor, My friend took a little more sleeping aid than usual (not suicidal) and I was wondering whether 350 mg of Unisom (Doxylamine succinate) is safe or lethal. He is showing signs of being super sleepy. He has a history of depression and drug addiction.  Read Full »


Dr. Penchilaprasad Kandikattu

Answer: Hello, Welcome to icliniq.com. The usual dose of Doxylamine succinate as an antihistamine will not exceed greater than 60 mg per day. Excessive dose may cause CNS (central nervous system) depression, palpitations, tachycardia, disorientation, dizziness, drowsiness, headache, paradoxical central n...  Read Full »

I think I am experiencing respiratory depression due to CNS depression. Does it last until the medication is active or longer?

Query: Hello doctor,I am 22 years old with respiratory depression and am on Codeine 150 mg and Promethazine 50 mg. I think I am experiencing respiratory depression due to CNS depression. My breathing does not feel correct at all. My resting heart rate yesterday (around 7 hours after taking the medication) ...  Read Full »


Dr. Archana

Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. I am an anesthesiologist and use those drugs almost daily for my patients. CNS (central nervous system) depression will not be there for that low-level doses and, within 24 hours, be eliminated from the body. So do ...  Read Full »

Is it advised to avoid Risperidone with Tramadol?

Query: Hello, I have an urgent question and I don’t know what to do. My mother in law (72 years old) who was a healthy and active person was suddenly diagnosed with Colon cancer last year. She was on chemo and radiotherapy treatment up until her last operation before 7 months where she was told she ...  Read Full »


Dr. Manisha Raghunath Auradkar

Answer: Hello I completely understand your concern regarding your mother in law’s condition. Risperidone and Tramadol have major interactions that can lead to severe health problems like depression, respiratory distress and therefore these should be avoided giving together. Her current condition need...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.